Indiana, 2021Flood in Indiana, June 10, 2021
June 10, 2021 · NWS ILN · 1 event in 1 county or zone
Slow moving thunderstorms developed during the afternoon hours in a warm and humid airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms developed during the afternoon hours in a warm and humid airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 10, 1:11 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 10, 1:11 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
211 PM EDT Thu Jun 10 2021
.SYNOPSIS...
A moist airmass combined with a stalled surface boundary will
keep the threat for showers and thunderstorms through Friday.
Warm and humid weather is forecast to persist through the
weekend, while a disturbance moving through the Great Lakes may
trigger additional showers and thunderstorms through Saturday.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
Scattered showers have sprouted across the region for another
day, and the pattern is only supporting a slightly stronger
uptick in strength today versus yesterday. That being said, the
few in-cloud lightning flashes currently being detected in
Ripley County IN does not look to strengthen and is likely at
its peak right now. The initial burst of shower activity has
dissipated, with other cu/tcu filling in the clear gaps from the
earlier showers. This pattern will continue, but the likelihood
of seeing any stronger storms does not appear to be happening
this afternoon. Showers will cycle for the next few hours and
then rapidly decrease in coverage and intensity well before
nightfall. While thunderstorms remain unlikely as a
characteristic of the day, an isolated rumble would have me keep
the current forecast running for the afternoon and evening.
Most unstable CAPE values this afternoon peak at 20Z and could
top 1000 J/Kg along a wsw-ene line just through our southernmost
counties. This also looks to be surface-based and will be
heavily reliant on differential heating this afternoon to be
realized. Another maxima exists over north central to east
central Ohio but remains out of the forecast area today.
Tried to limit activity this morning to just showers, and then
placed isolated thunderstorms where CAPE >500 J/Kg which seemed
overly much but was a start to trend towards a less likely
occurrence of deep convection today. However it works out, it
wasn't until this morning's balloon reached 300mb before winds
exceeded 15kt. Therefore the messaging of any storms or even
just showers will have a potential for torrential downpours
given little to no movement, and PWAT of 1.68". Granted the
1.68" is lower than what we were expecting earlier this week,
but not by much and certainly not by enough to try and lighten
the messaging threat.
Temperatures were nudged down slightly when blended into
guidance from short term models, but this was only on an hourly
and the earlier max temps forecast for today were untouched.
Expect high temperatures generally in the lower 80s.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Shower and thunderstorm activity to diminish with the loss of
heating this evening. A better chance for lingering showers will
persist over the southeast.
Light winds and humid airmass will likely lead to the
development of fog tonight. Expect lows in the upper 60s.
Models show a shortwave dropping into the trof over our
southeast Friday. This will enhance showers and thunderstorm
activity with the best threat for pcpn over the southeast. With
SB CAPE values of 1500-2000 J/KG and some upper support -- have
forecast categorical pops over the southeast. With minimal
shear and PW values approaching 2 inches -- heavy rain and
possible flooding will be the main threat from these storms.
Expect highs to range from the lower 80s southeast to the mid
80s northwest.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
H5 flow will become more amplified through the weekend and lead to
more notable changes in the weather pattern by the start of the next
work week.
Models suggest a decaying trend in PoPs Friday night as diurnal
heating is lost. PWATs begin to drop off below the persistent 1.75-
2.0" range that we have been in throughout much of the week as some
drier mid-level air filters in. There will still be enough deep
layer moisture to produce some scattered showers/storms during the
daytime hours on Saturday - but overall coverage will likely be
lower compared to what we have observed this week. Late Saturday
night, a cold front out of Canada will slide south and spark a few
additional showers/storms along the front. The overall coverage and
intensity of the precip is likely to be on the lower end based on
the timing of this front being overnight. The cold front is forecast
to move through our far southern counties Sunday morning - leading
to diminishing precip chances from north to south Sunday. Any
lingering rain showers will likely be out of the fa by late
afternoon.
Height falls will ensue Sunday night as an H5 trough deepens across
the eastern CONUS. The Ohio Valley will be positioned west of the
main trough axis - leaving our region in a predominant upper-level
northwesterly flow pattern to start the work week. There is some
potential for showers and a few storms to develop Monday afternoon
and evening with a s/wv rippling through, so put a slight chance in
the grids for now. Afterwards, we appear to get into a period of
drier and cooler temperatures with further amplification in the H5
trough. A number of locations will observe highs capped in the upper
70s both Tuesday and Wednesday, with dewpoints lowering into upper
40s to middle 50s - providing a much needed break from the high
humidity.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Current radar picture over the region would be the truest
depiction of a vicinity shower for all of the TAF sites in the
forecast area. Scattered MVFR clouds may see one or two obs
coalesce into a bkn deck, but this would also likely come with a
vsby reduction to 5 miles in a passing shower. Again, the
passing part would inhibit the inclusion of a tempo, and trying
to nail down one airport over another with a large scale upper
circulation over Washington Court House is beyond what a
reasonable expectation would be.
Will continue to keep an upstream eye on all of the stations and
amend if thunder looks to develop or a shower aims to place one
of them within its cross hairs. Otherwise, the setting sun will
also help the moisture to stratify and MVFR cigs with a later
drop in surface vsbys is expected to occur overnight.
Friday will be similar, but the upper pattern will be shifting
and the cold air coming in on northerly winds would increase the
likelihood of convective initiation due to daytime heating and
unstable airmass, along with an increase in areal coverage.
.OUTLOOK...Showers with MVFR to IFR possible through Saturday,
along with a chance of an afternoon thunderstorm.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...Franks
SHORT TERM...AR
LONG TERM...Clark
AVIATION...Franks
Hazardous weather outlook, Jun 10, 10:44 AM EST, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1144 AM EDT Thu Jun 10 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111545-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1144 AM EDT Thu Jun 10 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Scattered showers are expected to develop this afternoon, along with
isolated thunderstorms. The moist airmass over the region has
increased the possibility for torrential rainfall, which could lead
to isolated flooding under a slow moving storm.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered showers and thunderstorms are expected Friday afternoon.
The moist airmass over the region has increased the possibility for
torrential rainfall which could lead to isolated flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Switzerland
- When
- June 10, 2:30 PM EST to 3:30 PM EST
- Where
- Switzerland County, 1.45 mi WSW of Allensville to 1.46 mi WSW of Allensville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.874, -85.046
High water was reported over the road at the intersection of Shiloh Road and State Route 250.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, June 10 to 11, 2021$2.9 million · 2.5 in hail · 66 events
- Hail and Damaging Winds in Montana, June 10, 2021$1.2 million · 3 in hail · 64 events
- Rip Current in Florida, June 10, 20211 death · 1 event
- Heat in Arizona, June 10, 20211 death · 1 event
- Flash Flooding in Ohio, June 10, 2021$290,000 · 2 events
- Flash Flooding and Flooding in Arkansas, June 10, 2021$200,000 · 5 events
- Flash Flooding in West Virginia, June 10 to 11, 2021$100,000 · 2 events
- High Wind in Wyoming, June 10, 2021$50,000 · 73 kt wind · 8 events
- Hail and Damaging Wind in Montana, June 10, 20212.5 in hail · 35 events
- Flash Flooding and Flooding in Kentucky, June 10 to 13, 202157 kt wind · 32 events
- Flooding in Virginia, June 10 to 11, 202125 events
- Hail and Damaging Winds in South Dakota, June 10 to 11, 20211 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953565.